Hail, Schleicher
- When
- May 6, 12:59 AM CST
- Where
- Schleicher County, 1.82 mi NE of El Dorado Muni Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.870, -100.600
Law enforcement reported quarter size hail.
A few severe thunderstorms produced large hail in portions of the Concho Valley and northern Edwards Plateau as well as flash flooding in the city of San Angelo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A few severe thunderstorms produced large hail in portions of the Concho Valley and northern Edwards Plateau as well as flash flooding in the city of San Angelo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 6, 12:54 AM CST, 5 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service San Angelo TX 154 AM CDT Tue May 6 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Showers and thunderstorms likely through mid morning today. Some of the storms may be strong to severe. - Flood Watch for areas north of Interstate 20 from late tonight through Noon Tuesday. - Low precipitation chances in the forecast again Wednesday night into early Thursday, then dry through the upcoming weekend. && .SHORT TERM... (Today and tonight) Issued at 142 AM CDT Tue May 6 2025 Main focus for the forecast will be the ongoing convection spreading across West Central Texas this morning. Will use the latest CAMs for a rough idea on the timing of the back end of the convection, with most of it clearing the eastern counties by 15Z. Main upper level low will move slowly across the New Mexico towards the Texas border by this afternoon, with models showing additional showers developing across the Red River Valley this afternoon. Some of the CAMs show some of this as far south as Haskell and Throckmorton so will mention some small POPs up there. Otherwise, pacific front will move across the area this morning and bring gusty west winds in its wake, before a little stronger front follows from the north this evening and shifts winds around to the north. && .LONG TERM... (Wednesday through Monday) Issued at 142 AM CDT Tue May 6 2025 Upper level low will take its time exiting the area through Wednesday and Thursday, with several additional shortwaves still set to move across the area. Nowhere near the same low level moisture available as we have out there this morning, but enough for a few showers and storms at times. Once the upper low finally shifts far enough east, drier conditions move back into the area for the weekend and into early next week. Temperatures remain close to seasonal normals, with lows in the 50s and 60s with highs in the 70s and 80s. && .AVIATION... (06Z TAFS) Issued at 1125 PM CDT Mon May 5 2025 Showers and storms continue to develop and spread east across West Central Texas through the overnight hours, largely clearing out of the area to the east by shortly after sunrise. Otherwise IFR and MVFr cigs will prevail ahead of the storms, with VFR conditions prevailing once the storms pass the area. Gusty east winds will continue into the morning hours with winds switching to the west and becoming gusty as a pacific front moves across the area. && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 55 80 56 / 80 0 10 20 San Angelo 82 52 84 55 / 50 0 0 10 Junction 84 54 87 57 / 70 0 10 10 Brownwood 82 53 84 56 / 90 0 10 10 Sweetwater 78 55 79 55 / 60 0 10 10 Ozona 80 53 84 57 / 20 0 0 20 Brady 82 55 84 58 / 80 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CDT today for Fisher-Haskell-Jones- Shackelford-Throckmorton. && SHORT TERM...07 LONG TERM....07 AVIATION...07
Special Weather Statement
National Weather Service San Angelo TX
1145 PM CDT Mon May 5 2025
TXZ076-060545-
Crockett TX-
1145 PM CDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CROCKETT COUNTY THROUGH
1245 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Ranch Road 2083 And Highway 405, or 17 miles east
of Terrell County Gas Plant, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405, The Intersection
Of I-10 And Highway 405, and The Intersection Of I-10 And Highway
290.
This includes Interstate 10 west of Ozona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
&&
LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
3039 10169 3041 10173 3046 10172 3047 10169
3052 10168 3055 10165 3059 10166 3087 10156
3090 10117 3029 10147
TIME...MOT...LOC 0444Z 205DEG 34KT 3044 10157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1210 AM CDT Tue May 6 2025
TXZ076-060615-
Crockett TX-
1210 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROCKETT COUNTY
THROUGH 115 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm
about 10 miles south of McCamey, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
&&
LAT...LON 3107 10185 3093 10191 3099 10199 3098 10201
3100 10204 3099 10209 3099 10214 3102 10218
3100 10219 3103 10220 3104 10226 3103 10228
3108 10237
TIME...MOT...LOC 0510Z 207DEG 27KT 3099 10217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1246 AM CDT Tue May 6 2025
TXZ076-060645-
Crockett TX-
1246 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CROCKETT COUNTY
THROUGH 145 AM CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm
along the Pecos River in northwestern Crockett County, moving
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ft Lancaster and I-10 Near The Crockett-Pecos County Line.
This includes Interstate 10 between Mile Markers 327 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
&&
LAT...LON 3108 10211 3108 10127 3088 10129 3089 10152
3062 10166 3065 10169 3066 10177 3068 10178
3070 10181 3086 10185 3089 10189 3092 10187
3098 10198 3098 10201 3100 10205
TIME...MOT...LOC 0545Z 230DEG 33KT 3090 10189
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
148 AM CDT Tue May 6 2025
TXZ077-078-060745-
Schleicher TX-Sutton TX-
148 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SCHLEICHER AND NORTHWESTERN
SUTTON COUNTIES THROUGH 245 AM CDT...
At 147 AM CDT, Doppler radar was tracking a strong thunderstorm
about 14 miles west of Eldorado, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Intersection Of Ranch Road 1828 And Ranch Road 915, The
Intersection Of Us-190 And Ranch Road 1828, Eldorado, Us-
277 Near The Sutton-
Schleicher County Line, Adams, The Intersection Of Us-
190 And Ranch Road 2084, and I-10 Near The Crockett-
Sutton County Line.
This includes Interstate 10 in northwestern Sutton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
&&
LAT...LON 3058 10096 3087 10096 3108 10077 3109 10012
3071 10046
TIME...MOT...LOC 0647Z 229DEG 25KT 3084 10084
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
159 AM CDT Tue May 6 2025
TXZ071-076-077-060800-
Irion TX-Schleicher TX-Crockett TX-
159 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCHLEICHER...
NORTHEASTERN CROCKETT AND SOUTHERN IRION COUNTIES THROUGH 300 AM
CDT...
At 159 AM CDT, Doppler radar was tracking a strong thunderstorm
about 13 miles south of Barnhart, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Us-190 Near The Crockett-Sutton County Line, The Intersection Of Us
190 And Highway 163, and Barnhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
&&
LAT...LON 3108 10127 3122 10127 3124 10069 3096 10070
3087 10096 3081 10096 3075 10141
TIME...MOT...LOC 0659Z 246DEG 27KT 3094 10121
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
snThe San Angelo radar (KSJT), 57 km away, was scanning. The volume nearest the first event began at 06:58 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Law enforcement reported quarter size hail.
Public reported quarter size hail.
An emergency manager reported quarter size hail off of Schwartz Road.
An NWS employee reported flooding on a roadway, with water flowing across the road. In addition, extensive flooding was reported across the city of San Angelo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263618, 1263620, 1263621, 1267469.